Pharmacoangiography in the diagnosis of recurrent massive lower gastrointestinal bleeding.

Josef Rosch, Frederick Keller, A. S. Wawrukiewicz, W. W. Krippaehne, C. T. Dotter

Research output: Contribution to journalArticle

42 Citations (Scopus)

Abstract

The source of recurrent massive lower gastrointestinal bleeding can sometimes escape detection by conventional diagnostic measures. In such situations, bleeding can be directly provoked by pharmacoangiography using vasodilators, anticoagulants, and/or fibrinolytic agents. Heparin, streptokinase, and tolazoline, used separately or in combination, can augment, prolong, or reactivate transient, covert bleeding, thereby facilitating angiographic identification and localization of the lesion. Physiological, clinical, and angiographic factors are discussed. Although rarely needed, this useful and sometimes crucial diagnostic approach demands the combined skills and support of the radiologist, clinician, and surgeon.

Original languageEnglish (US)
Pages (from-to)615-619
Number of pages5
JournalRadiology
Volume145
Issue number3
StatePublished - Dec 1982
Externally publishedYes

Fingerprint

Hemorrhage
Tolazoline
Streptokinase
Fibrinolytic Agents
Vasodilator Agents
Anticoagulants
Heparin
Radiologists
Surgeons

ASJC Scopus subject areas

  • Radiological and Ultrasound Technology

Cite this

Rosch, J., Keller, F., Wawrukiewicz, A. S., Krippaehne, W. W., & Dotter, C. T. (1982). Pharmacoangiography in the diagnosis of recurrent massive lower gastrointestinal bleeding. Radiology, 145(3), 615-619.

Pharmacoangiography in the diagnosis of recurrent massive lower gastrointestinal bleeding. / Rosch, Josef; Keller, Frederick; Wawrukiewicz, A. S.; Krippaehne, W. W.; Dotter, C. T.

In: Radiology, Vol. 145, No. 3, 12.1982, p. 615-619.

Research output: Contribution to journalArticle

Rosch, J, Keller, F, Wawrukiewicz, AS, Krippaehne, WW & Dotter, CT 1982, 'Pharmacoangiography in the diagnosis of recurrent massive lower gastrointestinal bleeding.', Radiology, vol. 145, no. 3, pp. 615-619.
Rosch J, Keller F, Wawrukiewicz AS, Krippaehne WW, Dotter CT. Pharmacoangiography in the diagnosis of recurrent massive lower gastrointestinal bleeding. Radiology. 1982 Dec;145(3):615-619.
Rosch, Josef ; Keller, Frederick ; Wawrukiewicz, A. S. ; Krippaehne, W. W. ; Dotter, C. T. / Pharmacoangiography in the diagnosis of recurrent massive lower gastrointestinal bleeding. In: Radiology. 1982 ; Vol. 145, No. 3. pp. 615-619.
@article{f016a5de0494405e83252dfb3a7f5fca,
title = "Pharmacoangiography in the diagnosis of recurrent massive lower gastrointestinal bleeding.",
abstract = "The source of recurrent massive lower gastrointestinal bleeding can sometimes escape detection by conventional diagnostic measures. In such situations, bleeding can be directly provoked by pharmacoangiography using vasodilators, anticoagulants, and/or fibrinolytic agents. Heparin, streptokinase, and tolazoline, used separately or in combination, can augment, prolong, or reactivate transient, covert bleeding, thereby facilitating angiographic identification and localization of the lesion. Physiological, clinical, and angiographic factors are discussed. Although rarely needed, this useful and sometimes crucial diagnostic approach demands the combined skills and support of the radiologist, clinician, and surgeon.",
author = "Josef Rosch and Frederick Keller and Wawrukiewicz, {A. S.} and Krippaehne, {W. W.} and Dotter, {C. T.}",
year = "1982",
month = "12",
language = "English (US)",
volume = "145",
pages = "615--619",
journal = "Radiology",
issn = "0033-8419",
publisher = "Radiological Society of North America Inc.",
number = "3",

}

TY - JOUR

T1 - Pharmacoangiography in the diagnosis of recurrent massive lower gastrointestinal bleeding.

AU - Rosch, Josef

AU - Keller, Frederick

AU - Wawrukiewicz, A. S.

AU - Krippaehne, W. W.

AU - Dotter, C. T.

PY - 1982/12

Y1 - 1982/12

N2 - The source of recurrent massive lower gastrointestinal bleeding can sometimes escape detection by conventional diagnostic measures. In such situations, bleeding can be directly provoked by pharmacoangiography using vasodilators, anticoagulants, and/or fibrinolytic agents. Heparin, streptokinase, and tolazoline, used separately or in combination, can augment, prolong, or reactivate transient, covert bleeding, thereby facilitating angiographic identification and localization of the lesion. Physiological, clinical, and angiographic factors are discussed. Although rarely needed, this useful and sometimes crucial diagnostic approach demands the combined skills and support of the radiologist, clinician, and surgeon.

AB - The source of recurrent massive lower gastrointestinal bleeding can sometimes escape detection by conventional diagnostic measures. In such situations, bleeding can be directly provoked by pharmacoangiography using vasodilators, anticoagulants, and/or fibrinolytic agents. Heparin, streptokinase, and tolazoline, used separately or in combination, can augment, prolong, or reactivate transient, covert bleeding, thereby facilitating angiographic identification and localization of the lesion. Physiological, clinical, and angiographic factors are discussed. Although rarely needed, this useful and sometimes crucial diagnostic approach demands the combined skills and support of the radiologist, clinician, and surgeon.

UR - http://www.scopus.com/inward/record.url?scp=0020449224&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0020449224&partnerID=8YFLogxK

M3 - Article

C2 - 6983087

AN - SCOPUS:0020449224

VL - 145

SP - 615

EP - 619

JO - Radiology

JF - Radiology

SN - 0033-8419

IS - 3

ER -